ON fire at night time

ON fire at night time

I wake up couple times a night with my legs on fire an my hair soaking wet from being to hot. It can be freezing in my bedroom but I'm feel hot inside my legs are cold externally sometimes while hot internally. This happens everynight! I will tell briefly what is wrong with me. I have peripheral neuropathy in both hands an legs an feet, i have arthritis, osteoprosis, Gastroparesis, I've survived cancer 3 times, i have lots of disc issues in my back im on oxicodone 6x a day, vitamin calicium and D, trazadone for sleep an panic attacks that these on fire sensations cause me to feel like im having. I've had over 36 surgeries since birth due to gastro problems. I've had a hysterectomy but no hormone replacements i have a piece of ovary that is still producing. That basically covers it. Hope some one might be able to give me some advice.

20 Replies

oldestnewest
  • Wow Sassy, you've got a lot going on there and much to deal with !!! I can sympathise with the hot legs problem, I get this but perhaps not as bad s yours ! I've noticed that I get burning legs aboutb2 days after my weekly MTX injection which lasts a few days then goes away till next MTX. I've mentioned it to Rheumy but he did not seem concerned, but I think you need to be asking rheumy about your problem, or maybe ask rheumy nurse. Xxx

  • Been a while since i saw the Rheumy cause he never did anything to help me. My neuro does more than him an he just transferred to another hospital an they won't make appointment past may yet dum ppl. I was on Metanx for over a year to help rebuild my nerve damage i think it helped some but im beginning to wonder.

  • I get hot at night could be part of a flare, or falling hormones, don't know how old you are but hormones diminish from about 44 onwards. finally stopping at about 51-53

  • HI Summer I just turned 63 the other day. I've been through menopause so it's not that or hormones for me. I've cut all medications out but pain meds an vitamins. When I have my attacks it is like im stuck in an panic attack too i have to breath in a paper bag to slow my breathing down.

  • Hi there I can relate to you, i am currently off methotrexate so it's not tha. Everyone can be cold and I am hot, especially feet and hands, but whole body runs hot. .??

  • I find my body temperature difficult to control. Generally I am adding layers to keep warm but it can be sunny & I can feel chilly, and yes at night I can feel very hot for no reason that I can pin down.

  • HI Andy i use to be hot nature person i would freeze everyone out with the ac yr around lol. Then it got where my feet had to be out from under the covers. I'm determined to find out what this is an if I do I will share with everyone.

  • Suffer very similar problems in bed, hot legs, hot head, can't have my legs covered with anything (not even a sheet). I elevate from my waist up and my legs elevated as well, you can try putting pillows underneath your mattress (not on top of it, too hot and uncomfy) at the top and bottom of the bed. I can't sleep unless I ma in this U shape. If this helps, consider either using IKEA slatted frames that can be raised at th bottom and head of the bed, I decided after years of indecision to invest in an electric bed with remote contralto raise and lower both ends of the bed, best investment ever!. I have also recently bought a BED BLANKET SUPPORT / CRADLE similar to those used in hospital to keep bedding off the legs, this is useful during th winter when you want your top half covered. also aloe vera gel on legs before bed can help. Hope this helps, from a fellow sufferer, Yvonne x ps I also take MTX injection and feel this contributes to problem

  • Hi Yvonne, I have a bed platform that raises an i have a sleep number mattress. the Covers don't bother me until i get so hot. Do you find it hard to breath too like your having a anxiety attack or panic? I'm 63 yrs old been through menopause an had hysterectomy have one ovary an there still producing hormones. I went to sleep last night in my recliner thinking it was the laying down position but i still had a bad attack. I will try raising my legs up in the bed tonight to see if that helps. I'm going to find out what this is one way or another. If an when I do I will share it with all of you.

  • Do you feel like adrenalin is running around d your body in bed i.e heart pounding and frequently wanting to urinate? I did suffer this and eventually GP discovered I was suffering from anxiety and put me on Citalopram, made me feel awful for about 6 weeks but stuck with it and it is quite rare that I suffer these episodes in bed (thankfully!) I have ordered a cool gel mat for putting on the pillow as the weather gets warmer, not sure it will help, will keep you posted. I am nearly 60 so we are similar ages but I think I would keep on at the GP for answers, good luck xxx

  • Hey Yvonne this is it. I never put them together till last night. My PC won't prescribed anything for my anxiety. Im on strong pain medication. Shrink gave me some hrdroxzine but all it did work like a water pill. I'm going to see my therapist tomorrow cause I'm off one of my pain meds now. So I think they will give me the valium's or Xanax I used to take. I pray she does. I need something so bad.

  • Oh I hope you get some help tomorrow :) dont know how other types of anti depressants work i.e valium etc but I know my nightly heart pounding an running to the loo (if I could run!) have subsided considerably since taking Citalopram, I do hav elapses now an again, mainly when I am getting stressed over something, I try not to get too stressed (Hopeful I know!) but if I do, the symptoms come back. hope you get a good outcome tomorrow, take care.

    Yvonne

    x

  • Yvonne thanks. Do you mind me asking what kind of issues you had with that medication the first 6 weeks? Well The ones I want work instantly and you don't take them unless having anxiety attack.

  • Hi SassyZee, Citalopram can make you feel nauseous and 'out of sorts' initially but it passes after 4 - 6 weeks. It isn't a take as you need it type of drug, it needs to be taken every day to maintain the benefits, it was explained by my GP who put me on it, that depression an anxiety is an imbalance in the brain and this drug re-balances the brain which can cause you to feel a bit like vertigo? once it has balanced your brain to a normal level it stops that feeling. This drug seems to keep you grounded and chilled. well it does for me. Hop you got on ok today and have made some headway:) thanks

    Yvonne

    x

  • Hi Yvonne, well they won't give me anything I've been on klonopin, ativan, valium, xanax, i even mentioned yours she says there considered a dangerous drugs now. I told her all drugs are dangerous if you misuse them. I then told her so i guess no one cares about what I go through nightly without sleep night after night. She told me to find a private Physiatrist, as where i went was a county facility that i had gone to several times in the past when i was full blown bipolar an manic. I've been fine without meds since 2000 until the anxiety started a yr ago now there at night time.

    Last night i elevated my legs up kinda high an i did sleep better had a mild anxiety attack nothing major like now.

  • I am so sorry you are going through such an awful time :( I have been there and my son suffers similar to you so I know how bad it can get. Is there any mileage discussing with your GP? it was my GP that prescribed them for me and my GP's are very reluctant to prescribe any form of tranquillisers or anti depressants so I am more than happy to take them with their blessing as I dont believe they would put me on them unless it was really necessary. Glad your raised legs helped a bit, try a cooling gel as well, I use Aloe Vera or Arctic Gel. Also stop any caffeine after 5.00pm and I also try not to get to involved in anything that would get me agitated, in my case it's watching tv or anything soothing like music. My niece uses headphones and listens to relaxation or meditation pieces, she swears by Paul McKenna, whatever works for you is ok, just try an find what does relax you before bed and once in bed. Good Luck :)

  • Two possibilities come to mind, so perhaps you could ask your consultant about it. First one is Raynaud's. Which usually makes your extremities feel cold, but can also make them hot. The second is vasculitis.

  • Hi Poem, I do have Raynauds, i was cking out vasculitis yesterday but i dont have vasculitis.

  • Hi Sassy Z, you know I'll bet you have a little menopausal symptoms thrown in there also, have you checked into that possible making your neuropathy worse... there are a few natural alternatives to hormone replacement also.

  • I probably do I had a hysterectomy in 84. I'm going to my urologist next week due to a bladder problem that is related to estrogen being to low. I believe I have trigonitis. I have to go to the bathroom every 30 minutes during the night. Some nights I don't get no sleep I have gone as many as 20 times in an hour, not dribbling either lol full bladder.

You may also like...